Alert archive / Nebraska / Wind Advisories in 2023
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 29, 2023, 2:40 PM CDT for 7 counties in Iowa; 21 counties in Nebraska. It took effect at Mar 30, 2023, 4:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2023, 2:40 PM CDT (19:40 UTC)
- In effect from
- Mar 30, 2023, 4:00 PM CDT
- Expired
- Mar 31, 2023, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 28 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Thurston County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 31 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339 WWUS73 KOAX 291940 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 240 PM CDT Wed Mar 29 2023 IAZ043-055-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-300345- /O.NEW.KOAX.WI.Y.0004.230330T2100Z-230331T1200Z/ Monona-Harrison-Pottawattamie-Mills-Montgomery-Fremont-Page- Thurston-Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 240 PM CDT Wed Mar 29 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 7 AM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * WHEN...From 4 PM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
739 WWUS73 KOAX 300144 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 844 PM CDT Wed Mar 29 2023 IAZ043-055-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-301030- /O.CON.KOAX.WI.Y.0004.230330T2100Z-230331T1200Z/ Monona-Harrison-Pottawattamie-Mills-Montgomery-Fremont-Page- Thurston-Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 844 PM CDT Wed Mar 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 7 AM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * WHEN...From 4 PM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
477 WWUS73 KOAX 300747 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 247 AM CDT Thu Mar 30 2023 IAZ043-055-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-301800- /O.CON.KOAX.WI.Y.0004.230330T2100Z-230331T1200Z/ Monona-Harrison-Pottawattamie-Mills-Montgomery-Fremont-Page- Thurston-Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 247 AM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * WHEN...From 4 PM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
218 WWUS73 KOAX 301606 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1106 AM CDT Thu Mar 30 2023 IAZ043-055-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-310015- /O.CON.KOAX.WI.Y.0004.230330T2100Z-230331T1200Z/ Monona-Harrison-Pottawattamie-Mills-Montgomery-Fremont-Page- Thurston-Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1106 AM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...South winds mostly 25 to 35 mph with some gusts to around 50 mph possible at times. * WHERE...Portions of eastern Nebraska and southwest Iowa. * WHEN...From 4 PM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A wind advisory may be need for much of the area Friday afternoon into Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
982 WWUS73 KOAX 302032 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 332 PM CDT Thu Mar 30 2023 IAZ043-055-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-311100- /O.CON.KOAX.WI.Y.0004.230330T2100Z-230331T1200Z/ Monona-Harrison-Pottawattamie-Mills-Montgomery-Fremont-Page- Thurston-Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 332 PM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...South winds mostly 25 to 35 mph with some gusts to around 50 mph possible at times. * WHERE...Portions of eastern Nebraska and southwest Iowa. * WHEN...From 4 PM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A wind advisory may be need for much of the area Friday afternoon into Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
418 WWUS73 KOAX 310321 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1021 PM CDT Thu Mar 30 2023 IAZ043-055-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-311130- /O.CON.KOAX.WI.Y.0004.000000T0000Z-230331T1200Z/ Monona-Harrison-Pottawattamie-Mills-Montgomery-Fremont-Page- Thurston-Cuming-Burt-Colfax-Dodge-Washington-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1021 PM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
569 WWUS73 KOAX 310855 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 355 AM CDT Fri Mar 31 2023 IAZ043-055-069-NEZ015-033-034-043>045-050>053-311700- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-230331T1200Z/ /O.NEW.KOAX.WI.Y.0005.230331T2200Z-230401T1200Z/ Monona-Harrison-Pottawattamie-Thurston-Cuming-Burt-Colfax-Dodge- Washington-Butler-Saunders-Douglas-Sarpy- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, and La Vista 355 AM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... ...WIND ADVISORY PREVIOUSLY IN EFFECT UNTIL 7 AM CDT THIS MORNING HAS BEEN CANCELLED... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 7 AM CDT Saturday. The Wind Advisory that was in effect until 7 AM CDT this morning has been cancelled. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * WHEN...5 PM CDT this afternoon through 7 AM CDT Saturday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ079-080-090-091-NEZ065>068-078-088>093-311700- /O.NEW.KOAX.WI.Y.0005.230331T2200Z-230401T1200Z/ /O.CON.KOAX.WI.Y.0004.000000T0000Z-230331T1200Z/ Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 355 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 7 AM CDT Saturday. * WINDS...South winds this morning 25 to 35 mph with gusts up to 40 mph. After 5 pm this afternoon, winds will turn to the west and increase to 30 to 40 mph with gusts as high as 50 mph. * TIMING... 5 PM this afternoon through 7 AM Saturday * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ056-NEZ011-012-016>018-030>032-042-311700- /O.NEW.KOAX.WI.Y.0005.230331T2200Z-230401T1200Z/ Shelby-Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Platte- Including the cities of Harlan, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, and Columbus 355 AM CDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 7 AM CDT Saturday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...5 PM this afternoon through 7 AM Saturday. * WHERE...northeast Nebraska * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
589 WWUS73 KOAX 311158 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 658 AM CDT Fri Mar 31 2023 IAZ079-080-090-091-NEZ065>068-078-088>093-312000- /O.EXP.KOAX.WI.Y.0004.000000T0000Z-230331T1200Z/ /O.CON.KOAX.WI.Y.0005.230331T2200Z-230401T1200Z/ Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 658 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... * WINDS...South winds this morning 25 to 35 mph with gusts up to 40 mph. After 5 pm this afternoon, winds will turn to the west and increase to 30 to 40 mph with gusts as high as 55 mph. * WHEN... This morning's strong winds will taper before becoming powerful again after 5pm this evening. * TIMING... 5 PM this afternoon through 7 AM Saturday * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 312000- /O.CON.KOAX.WI.Y.0005.230331T2200Z-230401T1200Z/ Monona-Harrison-Shelby-Pottawattamie-Knox-Cedar-Thurston-Antelope- Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax- Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, and La Vista 658 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... * WINDS...West 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast and southeast Nebraska. * WHEN...5 PM CDT this afternoon through 7 AM CDT Saturday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:34 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 29, 12:34 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1234 PM CDT Wed Mar 29 2023
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 243 AM CDT Wed Mar 29 2023
Key Messages:
- A strong storm system will begin to impact the area on Thursday
and continue into Friday. Severe storms, accumulating snow,
and strong wind gusts are all potential threats during this
time.
- Rebounding temperatures and quiet conditions
expected for the weekend.
Wednesday...
Light snow skirted along the Nebraska/South Dakota border overnight,
as temperatures dipped into the 20s behind a southward moving cold
front. A slightly cooler air mass over the region will keep
afternoon highs limited to the 30s and 40s today.
Thursday...
Strong warm air advection sets up over the region Wednesday night,
ahead of an approaching low pressure system. Temperatures are
expected to reach the mid 60s to low 70s Thursday, with increasingly
gusty south winds. By Thursday afternoon, speeds could reach 30-40
mph at times.
In addition to the gusty winds, a few strong to severe thunderstorms
will be possible Thursday evening as well. Elevated instability
steep midlevel lapse rates, and strong shear could lead to a threat
for large hail in storms developing over northeast Nebraska ahead of
the incoming surface low. Additional showers and a few thunderstorm
will also be possible farther southeast over the forecast area, in
the region of warm advection, Thursday night into Friday morning.
Friday...
Colder air will wrap into the Missouri Valley Friday as the surface
low moves through. Expect rain will transition to snow over
northeast Nebraska Friday, and spread southeast with the colder air.
The timing and extent of the cold is still questionable at this
time, but will ultimately be the deciding factor of how far south
the snow gets, as well as amounts.
Gusty northwest winds will complicate the matter within a tight
pressure gradient on the backside of the low. Current model
estimates indicate gusts in excess of 50 mph possible Friday
afternoon. With winds this strong, it wouldn't take much snow to
make travel hazardous.
Saturday and Beyond...
Milder Spring weather makes a comeback for the weekend. Temperatures
will warm into the 60s to low 70s by Sunday, with quiet weather
expected early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1229 PM CDT Wed Mar 29 2023
VFR conditions are in place across the area with northeasterly to
easterly winds accompanied by a few gusts 20 kts so far this
morning. Winds will diminish slightly and stay easterly into the
overnight hours, with low-level wind shear creeping into the area
with wind speeds over 37 kts developing at FL005 to FL015 after
10z at KOFK and KLNK. Also around that time, winds will begin
shifting to the southeast and increasing in speed through the
morning. Some patchy MVFR ceilings are expected at KOFK late
tomorrow morning as well. Just beyond the forecast period, very
strong winds out of the south will develop ahead of a stronger
weather system where winds to 40 kts will be possible.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...KG
AVIATION...PetersenHazardous weather outlook, Mar 29, 10:57 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1057 AM CDT Wed Mar 29 2023 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-300600- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1057 AM CDT Wed Mar 29 2023 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorm Thursday night into to the overnight hours. A few storms may be severe with large hail the main threat. Severe storms are possible once again Friday morning into the afternoon, along with light snow accumulations across northeast Nebraska that evening. Quite gusty northwesterly winds of 40 to 50 MPH will be possible on Friday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Nebraska, 2023Wind Advisories in Iowa, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.